Alert archive / West Virginia / Tornado Warnings in 2011

Tornado Warning 71, NWS Baltimore/Washington

May 26, 2011Grant County, Hardy County, West Virginia

NWS Baltimore/Washington issued this tornado warning at May 26, 2011, 11:32 PM EDT for Grant County, Hardy County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 11:32 PM EDT (03:32 UTC)
Expired
May 27, 2011, 12:00 AM EDT
In force
28 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Grant County, WV, Hardy County, WV

The radar

The Sterling radar (KLWX), 129 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:42 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WFUS51 KLWX 270332
TORLWX
WVC023-031-270400-
/O.NEW.KLWX.TO.W.0071.110527T0332Z-110527T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1132 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  HARDY COUNTY IN EASTERN WEST VIRGINIA...
  GRANT COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL MIDNIGHT EDT

* AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF MOOREFIELD...OR NEAR ROUGH RUN...MOVING NORTHEAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOOREFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.

&&

LAT...LON 3916 7899 3903 7874 3886 7904 3893 7913
TIME...MOT...LOC 0332Z 226DEG 37KT 3894 7904

$$
PELOQUIN
1 follow-up statement
750 
WWUS51 KLWX 270356
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1156 PM EDT THU MAY 26 2011

WVC023-031-270406-
/O.EXP.KLWX.TO.W.0071.000000T0000Z-110527T0400Z/
HARDY WV-GRANT WV-
1156 PM EDT THU MAY 26 2011

...THE TORNADO WARNING WILL EXPIRE AT MIDNIGHT EDT FOR GRANT AND
HARDY COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3916 7899 3903 7874 3886 7904 3893 7913
TIME...MOT...LOC 0356Z 226DEG 37KT 3911 7880

$$


BJL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 26, 10:37 PM EDT, 55 minutes earlier.

Area forecast discussion, May 26, 10:37 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1037 PM EDT THU MAY 26 2011

.SYNOPSIS...
LOW PRESSURE OVER INDIANA WILL SLOWLY WEAKEN AS IT MOVES
NORTHEAST INTO FRIDAY. SUBTROPICAL AIR FROM HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL EXPAND WESTWARD INTO THE MID-ATLANTIC REGION
THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE...CANCELLED SCA FOR THE OVERNIGHT HRS.

SEVERE THUNDERSTORM WATCH 381 EXTENDED IN TIME...TILL MIDNIGHT.
ANOTHER ROUND OF STORMS COMING IN FROM THE WEST AND SOUTH...TOWARD
THE SAME AREAS THAT HAD THE FIRST ROUND. THUS...THE WATCH HAS BEEN
EXTENDED TILL MIDNIGHT FOR THE SAME AREAS - WEST OF THE BLUE
RIDGE.

LATEST KIAD SOUNDING AND OTHER REGIONAL ANALYSIS SHOWS MODEST
INSTABILITY STILL LEFTOVER. NOW THAT THE SUN HAS SET...THIS AND
OTHER SVR PARAMETERS SHOULD GRADUALLY DECREASE OVER THE NEXT
COUPLE OF HRS.

FROM PREV DISC...
OVERNIGHT...A WEAKENING LOW PRESSURE WILL TRACK NORTHEAST FROM THE
WRN OH VLY TO THE ERN GREAT LAKES. FORCING AHEAD OF THIS LOW INTO
THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID ATLANTIC ALLOWS
FOR LIKELY POPS ACROSS THE POTOMAC HIGHLANDS WITH DECREASING
CHANCES TO THE EAST SINCE THE FORCING WILL REMAIN ALONG THE
CENTRAL APPALACHIANS INTO FRIDAY. FOCUSED POPS WEST OF THE BLUE
RIDGE AFTER MIDNIGHT GIVEN HIGH-RES GUIDANCE BRINGING ACTIVITY
ACROSS THE ALLEGHENY FRONT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY AFTERNOON LOOKS TO HAVE CONVERGENCE FROM THE REMNANT BOUNDARY
THAT WILL BE DRIFTING EAST...ALONG WITH PEAK HEATING TO TRIGGERS
SHOWERS AND THUNDERSTORMS...WENT WITH LIKELIES FROM THE LEE OF THE
BLUE RIDGE AND WEST...CHANCES THRU THE BAY. A SLIGHT RISK FOR SEVERE
WX IS PROGGED AGAIN...DID NOT GO WITH SEVERE WORDING YET.

SLY FLOW AGAIN FRIDAY AND WITH MAX TEMPS IN THE UPPER 80S /LESS THAN
TODAY DUE TO MORE CLOUDS/. A BAY BREEZE COULD ALSO PROVIDE A FOCUS
FOR CONVECTIVE DEVELOPMENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AREA WL BE UNDER AN UNSTABLE AIR MASS FRI EVE. CAPES OVR 1000 PSBL
FRI EVE. WINDS FIELD NOT GREAT. THE NRN PART OF THE AREA IS IN A
SLT WATCH INTO FRI EVE. MOST LKLY THREATS WOULD BE STRAIGHT LN
WINDS AND HAIL.

AFTR THAT...MEM DAY WKND..THE UNOFFICIAL START OF SUMMER...WL
USHER IN AN OFFICAL TASTE OF SUMMERTIME WX. CONVECTIVE CHCS
DIMINISH...AFTN POP UP STORMS OVR THE MTNS ON SAT THE MAIN
PSBLTY..BUT AFTR THAT THE 594 RIDGE SHOULD KEEP ALL CONVCTN
SUPPRESSED FOR SUN AND MON. TUE FOR THAT MATTER AS WELL.

WHEN I WENT OUT TO TAKE AN OB EARLIER TDA IT WAS OBVIOUS THAT THE
AIR MASS IS CHANGING - 1ST TIME THIS YR I RECALL SEEING
SIGNIFICANT HZ IN THE AIR. AT 2 PM THE 3 MAJOR AIRPORTS WERE ALL
WITHIN A DEG OR TWO OF 90..WHICH HAS YET TO BE REACHED AT ANY SITE
SO FAR THIS YR. BUT IT LOOKS LK IT WL BE REACHED MON/TUE/WED AS
THE ABOVEMENTIONED RDG PARKS OVR THE ERN U.S.

A WK CD FNT IS PROGGED BY THE MDLS TO SLOWLY PUSH INTO THE MID
ATLC NEXT WED OR THU. BUT GIVEN THE HEAT WE'LL XPRNC ERLY IN THE
WK COMPOUNDED W/ THE FACT THAT THROUGHOUT THE YRS HERE MDLS HV
HAD TROUBLE W/ THE TIMING OF FNTS MULTI-DAYS IN ADVNC (IE - USUALLY
FROPAS ARE LATER IF AT ALL). DUE TO THIS I'M REFRAINING FM MORE
THAN SLT CHC POPS DURG THE MDL OF NEXT WK.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
A WEAK FRONT WILL CROSS THE CENTRAL APPALACHIANS AND INTO THE MID
ATLANTIC LATE TONIGHT THROUGH FRIDAY. SCATTERED LATE NIGHT RA/TS
MAINLY WEST OF THE BLUE RIDGE. MOST THUNDERSTORMS WILL REMAIN
NORTH/WEST OF THE BALTIMORE-WASHINGTON METRO AREA UNTIL FRIDAY
AFTERNOON. LARGE HAIL AND DAMAGING WINDS POSSIBLE WITH ANY
ACTIVITY THROUGH THE TAF PERIOD. SLY FLOW GUSTING TO AROUND 20 KT
THIS AFTERNOON AND FRIDAY AFTERNOON...10 KT OR LESS OTHERWISE.

TSTMS PSBL FRI EVE..THEN HIGH PRES BUILDS OVR THE AREA FOR THE
HOLIDAY WKND. NO PROBS FORESEEN FOR AVIATION.

&&

.MARINE...
SLY FLOW CONTINUES THROUGH EARLY NEXT WEEK. SLY CHANNELING AGAIN
TOMORROW WARRANTS ANOTHER SCA FOR THE MAIN STEM OF THE MD
BAY...NOON TO 8PM.

HOT HIGH PRES TO MOVE OVER THE WATERS FOR THE HOLIDAY WKND. WINDS
XPCTD TO RMN BLO SCA LVLS FRI NGT AND RIGHT THRU MEM DAY WKND.
NEXT PTNL FOR A FRONTAL PASSAGE NOW UNTIL NEXT WED.

&&

.TIDES/COASTAL FLOODING...
WITH A PROLONGED PERIOD OF SOUTHERLY WINDS...EXPECT WATER LEVELS
TO INCREASE TO AROUND 1.5 FT FOR THE HIGH TIDE CYCLE TONIGHT WHICH
IS PREFERRED ASTRONOMICALLY.

SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. THEREFORE...WATER LEVELS WILL REMAIN ELEVATED...WITH THE
POTENTIAL FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY
WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR MDZ007-011-
     013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR VAZ052>055-
     057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT FRIDAY FOR
     ANZ531>534-537-539>541-543.

&&

UPDATE...GMS
PREV DISCUSSION...BAJ/WOODY!
Hazardous weather outlook, May 26, 10:41 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1041 PM EDT THU MAY 26 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271545-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1041 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

MINOR COASTAL FLOODING IS EXPECTED AT THE MOST SENSITIVE SITES
AROUND HIGH TIDE THROUGH TONIGHT ALONG THE TIDAL POTOMAC RIVER
AND WESTERN SHORE OF THE CHESAPEAKE BAY. SEE /WBCCFWLWX/ FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT CONDITIONS WILL CONTINUE FOR PORTIONS OF THE TIDAL
POTOMAC AND MARYLAND CHESAPEAKE BAY ON FRIDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS.

THE THREAT FOR MINOR COASTAL FLOODING ACROSS THE TIDAL POTOMAC AND
WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THROUGH THIS WEEKEND.

HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE
BALTIMORE-WASHINGTON METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT ACTIVATION
WILL BE POSSIBLE ON FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271545-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1041 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR THE AREAS WEST
OF THE NORTHERN VIRGINIA BLUE RIDGE...INCLUDING THE NORTHERN AND
CENTRAL SHENANDOAH VALLEY UNTIL MIDNIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN
LATE TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. A FEW
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CONTINUES. PLEASE RELAY ANY REPORTS OF STRONG
WINDS...LARGE HAIL...OR DOWNED TREES TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, May 26, 10:12 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1012 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             1 WSW PINTO             39.57N  78.85W
05/26/2011  E1.00 INCH       ALLEGANY           MD   PUBLIC

            QUARTER SIZE HAIL WHITENED THE GROUND NEAR INTERSECTION
            OF RT 956 AND US 220.

&&

EVENT NUMBER LWX1100759

KLW
Local storm report, May 26, 10:13 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             FRANKLIN                38.64N  79.33W
05/26/2011  M0.88 INCH       PENDLETON          WV   911 CALL CENTER

            NICKEL SIZE HAIL IN FRANKLIN... WEST VIRGINIA

&&

EVENT NUMBER LWX1100760

KLW
Special weather statement, May 26, 10:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1032 PM EDT THU MAY 26 2011

VAZ026-027-WVZ055-270300-
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
1032 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY AND ROCKINGHAM
COUNTIES...

AT 1032 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF YANKEETOWN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE MATHIAS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3867 7908 3872 7908 3876 7906 3877 7908
      3911 7897 3890 7852 3855 7894 3865 7910
TIME...MOT...LOC 0232Z 220DEG 33KT 3868 7895

BJL
Special weather statement, May 26, 10:42 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT THU MAY 26 2011

VAZ025-026-504-WVZ506-270330-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA-
1042 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...AUGUSTA AND ROCKINGHAM COUNTIES...

AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PALO ALTO...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE BRANDYWINE...OAK FLAT AND DEER RUN.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3881 7922 3863 7883 3819 7931 3836 7956
TIME...MOT...LOC 0243Z 216DEG 40KT 3846 7935

BJL
Special weather statement, May 26, 11:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1111 PM EDT THU MAY 26 2011

MDZ003-502-WVZ051-052-270345-
WASHINGTON MD-BERKELEY WV-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
1111 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...BERKELEY...MORGAN AND
CENTRAL AND EASTERN ALLEGANY COUNTIES...

AT 1111 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTHWEST OF GREAT CACAPON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE NEW HOPE...SPOHRS CROSSROADS...SPRUCE PINE
HOLLOW...SLEEPY CREEK...LONG MEADOW AND HAGERSTOWN.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3972 7770 3962 7768 3954 7836 3972 7840
      3973 7831
TIME...MOT...LOC 0311Z 259DEG 39KT 3964 7827

BJL
Special weather statement, May 26, 11:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 PM EDT THU MAY 26 2011

VAZ027-028-WVZ050-055-270345-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
1115 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE AND
FREDERICK COUNTIES...

AT 1116 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF PERRY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE MCCAULEY...BAKER...WARDENSVILLE...RIO...
CAPON SPRINGS...YELLOW SPRING AND DELRAY.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3929 7856 3916 7832 3883 7873 3891 7886
TIME...MOT...LOC 0316Z 216DEG 30KT 3894 7871

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:07 PM EDTSpecial Weather StatementLWXPendleton23 min
May 26, 10:17 PM EDTSevere Thunderstorm WarningLWXPendleton43 min
May 26, 10:32 PM EDTSpecial Weather StatementLWXHardy28 min
May 26, 10:42 PM EDTSpecial Weather StatementLWXPendleton48 min
May 26, 10:53 PM EDTSevere Thunderstorm WarningLWXGrant, Hardy, Pendleton52 min
May 26, 11:07 PM EDTTornado WarningLWXGrant, Hardy, Pendleton38 min
May 26, 11:11 PM EDTSpecial Weather StatementLWXMorgan34 min
May 26, 11:15 PM EDTSpecial Weather StatementLWXHardy30 min
May 26, 11:23 PM EDTFlash Flood WarningLWXPendleton3 hr
May 26, 11:47 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy, Mineral58 min
May 26, 11:52 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy, Pendleton53 min
May 27, 12:28 AM EDTSevere Thunderstorm WarningLWXHampshire, Hardy47 min
May 27, 1:00 AM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson, Morgan45 min
May 27, 4:38 AM EDTFlash Flood WatchLWXGrant, Hampshire, Hardy, Mineral, Pendleton19 hr
May 27, 2:46 PM EDTSpecial Weather StatementLWXMineral29 min
May 27, 4:57 PM EDTFlash Flood WarningLWXMineral6 hr
May 27, 5:29 PM EDTSevere Thunderstorm WarningLWXMineral31 min
May 27, 5:33 PM EDTSevere Thunderstorm WarningLWXMineral27 min
May 27, 5:38 PM EDTFlash Flood WarningLWXMineral3 hr
May 27, 5:57 PM EDTFlash Flood WarningLWXHardy2 hr
May 27, 7:29 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson46 min

Nearby

Tornado Warnings in West Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.